Lake Huron, 2015

Marine Thunderstorm Winds in Lake Huron, May 26, 2015

May 26, 2015 · NWS DTX · 2 events in 2 counties and zones

Thunderstorms producing winds in excess of 40 mph moved through Inner Saginaw Bay and the nearshore waters of Lake Huron from Port Sanilac to Port Huron.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Thunderstorms producing winds in excess of 40 mph moved through Inner Saginaw Bay and the nearshore waters of Lake Huron from Port Sanilac to Port Huron.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 26, 5:58 PM EST, 22 minutes earlier.

Area forecast discussion, May 26, 5:58 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT TUE MAY 26 2015

.AVIATION...

VOLATILE THUNDERSTORM CONDITIONS WILL QUICKLY CLEAR THE TERMINAL
CORRIDOR DURING MID EVENING. SCATTERED COVERAGE OF SHOWERS AND A FEW
WEAKER THUNDERSTORMS WILL THEN TRAIL THE MAIN LINE AND LAST THROUGH
MIDNIGHT. A MIX OF MVFR FOG AND CEILING WILL LIKELY REDEVELOP
OVERNIGHT AFTER A BRIEF CLEARING TREND SHORTLY AFTER MIDNIGHT. THE
LATEST DATA POINTS TO THE BEST CHANCE FOR CEILING TO OCCUR AT MBS
DOWN TO FNT AS SOUTHERLY FLOW OF HUMID AIR PERSISTS DURING THE
NIGHT. THERE COULD BE POCKETS OF CLOUDS AT PTK THROUGH DTW AND ANY
FOG THAT DEVELOPS WILL BE LIMITED BY WIND STAYING ABOVE 5 KNOTS
THROUGH MID WEDNESDAY MORNING.

FOR DTW... THE MAIN PATTERN OF STORMS WILL BE EAST OF THE TERMINAL
AT THE START OF THE FORECAST. ADDITIONAL THUNDERSTORM ACTIVITY IS
NOT EXPECTED TO HAVE ENOUGH COVERAGE TO IMPACT THE TERMINAL DURING
THE REST OF THE NIGHT. WEATHER CONCERNS WILL THEN BE LIMITED TO
PATCHY MVFR CEILING POSSIBLE BUT MORE LIKELY LIGHT FOG AROUND
SUNRISE WEDNESDAY MORNING.

//DTW THRESHOLD PROBABILITIES...

* LOW CONFIDENCE IN CEILING BELOW 5000 FT LATE TONIGHT THROUGH MID
  WEDNESDAY MORNING.

&&

.PREV DISCUSSION...ISSUED 302 PM EDT TUE MAY 26 2015

SHORT TERM...THIS AFTERNOON AND TONIGHT

CONFIDENCE IS INCREASED IN SEVERE POTENTIAL 5PM-10PM THIS EVENING,
FOR WHICH A SEVERE TSTORM WATCH IS FORTHCOMING FOR ALL OF SE
MICHIGAN. POTENT SHORTWAVE IS NOTED ON WV IMAGERY LIFTING TOWARD
WESTERN WISCONSIN BY 00Z. INITIAL BAND OF SHOWERS/STORMS ALONG THE
BACK EDGE OF THE MID-LEVEL MOISTURE GRADIENT MAY IN THE PROCESS OF
BECOMING SECONDARY TO AN ADDITIONAL CONVECTIVE BAND THAT HAS
DEVELOPED WITHIN THE PLUME OF GREATEST MOISTURE CONTENT. AN
ADDITIONAL FEW UPDRAFTS ARE POPPING UP NEAR THE SOUTHERN MI BORDER
ALONG THE LEAD EDGE OF THE H7 GRADIENT.

AS NOTED IN THE MIDDAY UPDATE, PWATS WILL JUMP TO 1.6 INCHES WITHIN
THE APPROACHING MOISTURE PLUME AROUND 20-21Z. MEAN BOUNDARY LAYER
PARCELS STILL HAVE POTENTIAL TO ACHIEVE 1,000 J/KG MLCAPE WITH
POCKETS OF 1500 NOT OUT OF THE QUESTION. AMBIENT WIND FIELD IS NOT
PARTICULARLY STRONG, WITH WINDS PEAKING AT 35 TO 40 KTS INT HE
COLUMN, BUT SHEAR WILL BE SUFFICIENT TO MAINTAIN A SWLY 0-6KM BULK
SHEAR VECTOR OF 35 KNOTS IN THE SOUTHEAST TO 45 KTS IN THE SAGINAW
VALLEY CLOSER TO THE MID-LEVEL CIRCULATION AND STRONGEST DYNAMIC
FORCING, WHICH MAY COMPENSATE FOR POTENTIAL LACKING INSTABILITY
FURTHER NORTH. WELL-MIXED BOUNDARY LAYER NOTED ON 18Z DTX SOUNDING
WILL MAINLY SUPPORT A WIND THREAT WITH SOME ORGANIZATION INTO
DYNAMIC BOWS A POSSIBILITY, ESPECIALLY EARLIER IN THE EPISODE CLOSER
TO PEAK HEATING. GIVEN HIGH MOISTURE CONTENT, STORMS WILL ALSO CARRY
POTENTIAL FOR TORRENTIAL DOWNPOURS. WEAK COLD FRONT WILL USHER IN
ANOTHER ROUND OF LOW CLOUDS AND A LOW COVERAGE OF SHOWERS LATE.
CONTINUED FLOW OUT OF SLY QUADRANT WILL SUPPORT ANOTHER NIGHT OF
WARMER OVERNIGHT LOWS IN THE MID 60S.

LONG TERM...

LARGE SCALE UPPER LEVEL SHORTWAVE AND ASSOCIATED LOW PRESSURE WILL
LIFT FROM THE NORTHERN GREAT LAKES INTO ONTARIO AND QUEBEC WEDNESDAY
INTO WEDNESDAY NIGHT...DRAGGING A COLD FRONT INTO THE AREA FROM LATE
AFTERNOON INTO THE EVENING. WHILE THIS FRONTAL BOUNDARY WILL BE THE
FOCUS OF SCATTERED TO ISOLATED CONVECTION...MAINLY FROM AFTERNOON
INTO THE EARLY EVENING...A PRE-FRONTAL TROUGH IS EXPECTED TO SHIFT
THROUGH THE AREA EARLIER IN THE DAY AND FORCE DEEPER MOISTURE AND
INSTABILITY EAST AND SOUTHEAST OUT OF THE AREA. THIS WILL LIMIT THE
OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS DURING COLD
FROPA.

AS THE AFOREMENTIONED LOW PASSES NORTH OF THE REGION...THE PRESSURE
GRADIENT WILL TIGHTEN NOTABLY OVER LOWER MICHIGAN AND ONCE THE LOW
LEVEL FLOW VEERS MORE SOUTHWEST IN THE WAKE OF THE TROUGH...EXPECT
GUSTY WINDS TO AFFECT THE AREA MUCH OF THE DAY. WOULD NOT BE TOO
SURPRISED TO SEE WIND GUSTS OF 30 TO 35 MPH WITH SUSTAINED WINDS
AOA 20 MPH.

THE WEATHER QUIETS SUBSTANTIALLY FROM LATE WEDNESDAY EVENING AND
OVERNIGHT ON INTO THURSDAY AS THE COLD FRONT EASES SOUTHEAST OF THE
AREA AND A RIDGE OF SURFACE HIGH PRESSURE BUILDS INTO AND THROUGH
THE AREA DURING THE MIDDLE OF THE WEEK AS THE CENTER OF HIGH
PRESSURE BUILDS ACROSS SOUTHERN CANADA. WHILE A COLD FRONT DOES
BRING A SLIGHTLY COOLER AND DRIER AIRMASS INTO THE AREA...MAXIMUM
TEMPERATURES WILL STILL CLIMB TO AROUND 80F ON THURSDAY. IT WILL
JUST BE LESS HUMID THAN THE EARLY PART OF THE WEEK. THIS DRIER
AIRMASS WILL...HOWEVER...LEAD TO COOLER MINIMUM TEMPERATURES AS
RADIATIONAL COOLING WILL BE STRONG. SO...EXPECT LOW TEMPERATURES
RANGING IN THE 50S TO AROUND 60 BOTH WEDNESDAY AND THURSDAY NIGHT.

ONCE THIS HIGH PRESSURE RIDGE SHIFTS EAST...SOUTHWESTERLY FLOW WILL
INCREASE AGAIN FRIDAY INTO FRIDAY NIGHT AS THE NEXT LOW PRESSURE
SYSTEM LIFTS FROM THE NORTHERN PLAINS TOWARDS JAMES BAY AS A RATHER
VIGOROUS SHORTWAVE PIVOTS INTO SOUTHERN CANADA AROUND MEAN UPPER
LEVEL LOW POSITIONED AROUND HUDSON BAY. THIS WILL BRING ANOTHER WARM
DAY INTO FRIDAY WITH 80S PREVALENT. A SIGNIFICANT COOLING WILL THEN
ENSUE NEXT WEEKEND AS THE ATTENDANT COLD FRONT MOVES THROUGH THE
AREA ON SATURDAY. HIGHS BY SUNDAY WILL BE LIMITED AROUND 60 DEGREES
WITH LOWS IN THE 40S IN MANY LOCATIONS BY EARLY SUNDAY AND MONDAY
MORNINGS. THE APPROACH AND PASSAGE OF THIS SYSTEM WILL ALSO BRING
THE NEXT SUBSTANTIAL CHANCE OF SHOWERS AND THUNDERSTORMS FROM LATE
FRIDAY INTO EARLY SATURDAY. THE LARGE HIGH PRESSURE SYSTEM BRINGING
THE COOLER WEATHER WILL ALSO QUASH PRECIPITATION CHANCES BY THE END
OF THE FORECAST PERIOD AND THE WARM/HUMID AIR OF LATE IS FORCED WELL
SOUTH OF THE FORECAST AREA.

MARINE...

SOUTH TO SOUTHWEST FLOW WILL CONTINUE OVER THE GREAT LAKES REGION
LATE TODAY INTO WEDNESDAY...RANGING FROM 10 TO 15 KNOTS WITH GUSTS
TO 20 KNOTS INTO TONIGHT...BUT INCREASING SLIGHTLY INTO WEDNESDAY AS
A WEAK COLD FRONT APPROACHES AND THE PRESSURE GRADIENT TIGHTENS. AT
THIS TIME...IT APPEARS CONDITIONS WILL NOT WARRANT SMALL CRAFT
ADVISORIES ANYWHERE...ALTHOUGH FUNNELING OF SOUTHWEST FLOW UP
SAGINAW BAY MAY ALLOW GUSTS TO APPROACH 25 KNOTS LATE TONIGHT INTO
THE FIRST HALF OF WEDNESDAY.

THE WARM...MOIST FLOW OVER THE COLD WATERS WILL ALSO PRODUCE SOME
FOG AND STRATUS OVER LAKE HURON INTO TONIGHT. THERE WILL BE A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS
EVENING...WITH ANOTHER CHANCE WEDNESDAY AS THE COLD FRONT MOVES
THROUGH THE AREA. DRY CONDITIONS ARE THE EXPECTED THURSDAY AND MUCH
OF FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....BT
SHORT TERM...JVC
LONG TERM....DG
MARINE.......DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 26, 2:28 PM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT TUE MAY 26 2015

MIZ047>049-053>055-060>063-068>070-075-076-082-083-270845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
328 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING.

THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS
SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE
GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH
IN DIAMETER AND HEAVY RAINFALL. STORM MOTION WILL BE TO THE
NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND
HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR
THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-270845-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
328 PM EDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 221 IS IN EFFECT UNTIL 10 PM THIS EVENING.

THUNDERSTORMS WILL BECOME LIKELY THROUGH THIS EVENING ACROSS
SOUTHEASTERN MICHIGAN AS AN UPPER LEVEL DISTURBANCE LIFTS INTO THE
GREAT LAKES REGION. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR MORE...HAIL TO ONE INCH
IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL EXISTS FOR THUNDERSTORMS ON WEDNESDAY AS A WARM AND
HUMID AIRMASS PERSISTS OVER THE REGION. THE POTENTIAL FOR
THUNDERSTORMS ALSO EXISTS ON FRIDAY AND SATURDAY IN ADVANCE OF A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED INTO THIS EVENING.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DG

In the hours before

Special weather statement, May 26, 5:14 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
614 PM EDT TUE MAY 26 2015

MIZ083-262315-
MONROE-
614 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONROE COUNTY...

AT 613 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DEERFIELD TO NEAR SYLVANIA...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PETERSBURG AROUND 620 PM EDT.
  DUNDEE AROUND 625 PM EDT.
  MILAN AND LUNA PIER AROUND 635 PM EDT.
  IDA AROUND 640 PM EDT.
  MONROE AROUND 645 PM EDT.
  MAYBEE AROUND 650 PM EDT.
  CARLETON AROUND 655 PM EDT.
  FLAT ROCK AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODLAND BEACH...
SAMARIA...LA SALLE...AZALIA...ESTRAL BEACH...SOUTH ROCKWOOD...
OAKVILLE...SCOFIELD...NEWPORT AND CONE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4208 8376 4209 8329 4204 8321 4192 8327
      4194 8331 4189 8338 4182 8343 4181 8341
      4180 8342 4180 8344 4176 8344 4177 8346
      4176 8347 4173 8346 4173 8377
TIME...MOT...LOC 2213Z 202DEG 35KT 4190 8375 4168 8365

JVC
Special weather statement, May 26, 5:31 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
631 PM EDT TUE MAY 26 2015

MIZ069-262300-
OAKLAND-
631 PM EDT TUE MAY 26 2015

...A STRONG THUNDERSTORM WILL AFFECT OAKLAND COUNTY...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH LYON...OR 7
MILES WEST OF NOVI...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARREN...TROY...SOUTHFIELD...PONTIAC...NOVI...MILFORD...HOLLY...
OXFORD...STERLING HEIGHTS...ROYAL OAK...BIRMINGHAM...ROCHESTER...
SOUTH LYON...NORTHVILLE...ORTONVILLE...WEST BLOOMFIELD...CLARKSTON...
FARMINGTON HILLS...ROCHESTER HILLS AND MADISON HEIGHTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4245 8308 4243 8366 4287 8369 4289 8311
      4288 8310
TIME...MOT...LOC 2231Z 211DEG 49KT 4247 8364

JVC
Special weather statement, May 26, 5:39 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT TUE MAY 26 2015

MIZ076-262345-
WAYNE-
639 PM EDT TUE MAY 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY...

AT 639 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MAYBEE TO 21 MILES SOUTHEAST OF GROSSE ILE...AND
MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BELLEVILLE AROUND 650 PM EDT.
  TAYLOR...ROMULUS AND CANTON AROUND 700 PM EDT.
  DEARBORN AROUND 705 PM EDT.
  LIVONIA AND DETROIT AROUND 710 PM EDT.
  SOUTHFIELD AROUND 715 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WOODHAVEN...
RIVERVIEW...HARPER WOODS...GROSSE POINTE PARK...WAYNE...WILLOW...
NORTHEAST DETROIT...GROSSE POINTE WOODS...ALLEN PARK AND LINCOLN
PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4207 8327 4209 8329 4209 8354 4244 8355
      4245 8287 4237 8292 4235 8297 4234 8297
      4235 8299 4232 8307 4224 8315 4213 8313
      4209 8317 4212 8318 4211 8319 4204 8320
TIME...MOT...LOC 2239Z 207DEG 53KT 4203 8352 4186 8296

JVC
Local storm report, May 26, 5:44 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     5 ENE MONROE            41.95N 83.31W
05/26/2015                   MONROE             MI   TRAINED SPOTTER

            10 TO 12 INCH DIAMETER TREE LIMB DOWNED IN FRENCHTOWN
            TOWNSHIP

&&

RKULIK
Local storm report, May 26, 6:08 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
708 PM EDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 WNW MONROE            41.94N 83.44W
05/26/2015                   MONROE             MI   PUBLIC

            LARGE LIMB DOWNED

0700 PM     MARINE TSTM WIND GROSSE ILE              42.13N 83.15W
05/26/2015  M46.00 MPH       WAYNE              MI   AWOS

&&

RKULIK
Special weather statement, May 26, 6:10 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 PM EDT TUE MAY 26 2015

MIZ049-054-055-270000-
HURON MI-TUSCOLA MI-SANILAC MI-
710 PM EDT TUE MAY 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANILAC...HURON AND
TUSCOLA COUNTIES UNTIL 800 PM EDT...

AT 710 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
QUANICASSEE...OR NEAR AKRON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AKRON AROUND 715 PM EDT.
  UNIONVILLE AROUND 725 PM EDT.
  SEBEWAING AROUND 735 PM EDT.
  OWENDALE AROUND 745 PM EDT.
  PIGEON AROUND 750 PM EDT.
  ELKTON AROUND 800 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REDMAN...PINNEBOG...
RAPSON...ELLINGTON...COLWOOD...PARISVILLE...GILFORD...TYRE...BACH AND
COLLING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN MICHIGAN.

LAT...LON 4398 8274 4383 8263 4367 8261 4332 8369
      4332 8370 4359 8370 4371 8354 4370 8349
      4379 8342 4383 8346 4383 8339 4386 8345
      4385 8339 4388 8342 4385 8337 4390 8332
      4391 8334 4391 8338 4392 8337 4407 8297
TIME...MOT...LOC 2310Z 231DEG 29KT 4360 8362

JVC

The radar

The Detroit radar (KDTX), 125 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

2 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi

When
May 26, 6:20 PM EST
Where
Inner Saginaw Bay Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
Measured
45 kt (52 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.810, -83.720

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
May 26, 7:18 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, Fort Gratiot Wlon Station (Ftgm4)
Measured
37 kt (43 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.010, -82.420

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2015Every state in 2015This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580105, 580109.